Alert archive / Illinois / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 23, NWS Lincoln, IL
NWS Lincoln, IL issued this severe thunderstorm warning at Apr 9, 2015, 6:56 PM CDT for 5 counties in Illinois. It was in force for 49 min. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 9, 2015, 6:56 PM CDT (23:56 UTC)
- Expired
- Apr 9, 2015, 7:45 PM CDT
- In force
- 49 min
- Issued by
- NWS Lincoln, IL
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Knox County, IL, Marshall County, IL, Peoria County, IL, Stark County, IL, Woodford County, IL
The radar
The Lincoln radar (KILX), 81 km from the middle of the area, began a volume at 23:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 9, 6:57 PM CDT | HAIL 1 | 2 S Elmwood, IL | |
| Apr 9, 7:08 PM CDT | HAIL 0.75 | 4 S Princeville, IL | |
| Apr 9, 7:20 PM CDT | HAIL 0.75 | Dunlap, IL | |
| Apr 9, 7:20 PM CDT | HAIL 0.75 | Princeville, IL | |
| Apr 9, 7:30 PM CDT | HAIL 0.88 | Hopewell, IL |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 1 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 9, 1:48 PM CDT | Tornado Watch | SPC | 9 hr |
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 11.9 hours before the alert went out and 111 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 101 J/kg
- Mixed-layer CIN
- -154 J/kg
- Mixed-layer LCL
- 614 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- 323 m²/s²
- 0-3 km storm-relative helicity
- 253 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.4
The text
As transmitted, in the capitals the NWS used until 2016.
073
WUUS53 KILX 092356
SVRILX
ILC095-123-143-175-203-100045-
/O.NEW.KILX.SV.W.0023.150409T2356Z-150410T0045Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LINCOLN IL
656 PM CDT THU APR 9 2015
THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN KNOX COUNTY IN WEST CENTRAL ILLINOIS...
WESTERN MARSHALL COUNTY IN CENTRAL ILLINOIS...
NORTHERN PEORIA COUNTY IN CENTRAL ILLINOIS...
SOUTHEASTERN STARK COUNTY IN NORTH CENTRAL ILLINOIS...
NORTHWESTERN WOODFORD COUNTY IN CENTRAL ILLINOIS...
* UNTIL 745 PM CDT
* AT 654 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR ELMWOOD...
AND MOVING NORTHEAST AT 70 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
LACON...BRIMFIELD...PRINCEVILLE...DUNLAP...SPRING BAY...ROME...
CHILLICOTHE...SPARLAND...WASHBURN...KICKAPOO...MONICA...ALTA...
MOSSVILLE...LAWN RIDGE...HOPEWELL...CAZENOVIA...LOW POINT AND
MARSHALL COUNTY AIRPORT.
THIS INCLUDES INTERSTATE 74 BETWEEN MILE MARKERS 67 AND 85.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4088 8917 4067 8998 4068 8999 4071 8999
4071 9001 4082 9008 4115 8942
TIME...MOT...LOC 2357Z 242DEG 63KT 4076 8990
HAIL...1.00IN
WIND...60MPH
$$
AUTEN2 follow-up statements
780
WWUS53 KILX 100010
SVSILX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
710 PM CDT THU APR 9 2015
ILC095-100020-
/O.CAN.KILX.SV.W.0023.000000T0000Z-150410T0045Z/
KNOX IL-
710 PM CDT THU APR 9 2015
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN KNOX COUNTY IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.
LAT...LON 4073 8985 4091 8991 4115 8942 4088 8917
TIME...MOT...LOC 0010Z 242DEG 63KT 4087 8963
$$
ILC123-143-175-203-100045-
/O.CON.KILX.SV.W.0023.000000T0000Z-150410T0045Z/
MARSHALL IL-PEORIA IL-STARK IL-WOODFORD IL-
710 PM CDT THU APR 9 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN
WOODFORD...SOUTHEASTERN STARK...NORTHERN PEORIA AND WESTERN MARSHALL
COUNTIES UNTIL 745 PM CDT...
AT 706 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR DUNLAP...AND
MOVING NORTHEAST AT 70 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
LACON...SPRING BAY...ROME...CHILLICOTHE...SPARLAND...WASHBURN...
MOSSVILLE...LAWN RIDGE...HOPEWELL...CAZENOVIA...LOW POINT AND
MARSHALL COUNTY AIRPORT.
INTERSTATE 74 BETWEEN MILE MARKERS 74 AND 83.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4073 8985 4091 8991 4115 8942 4088 8917
TIME...MOT...LOC 0010Z 242DEG 63KT 4087 8963
HAIL...1.00IN
WIND...60MPH
$$
AUTEN725 WWUS53 KILX 100047 SVSILX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE LINCOLN IL 747 PM CDT THU APR 9 2015 ILC123-143-175-203-100057- /O.EXP.KILX.SV.W.0023.000000T0000Z-150410T0045Z/ MARSHALL IL-PEORIA IL-STARK IL-WOODFORD IL- 747 PM CDT THU APR 9 2015 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN WOODFORD... SOUTHEASTERN STARK...NORTHERN PEORIA AND WESTERN MARSHALL COUNTIES HAS EXPIRED... THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED AREA. ADDITIONAL STRONG THUNDERSTORMS ARE STILL POSSIBLE...AND A TORNADO WATCH REMAINS IN EFFECT UNTIL 11 PM CDT. LAT...LON 4073 8985 4091 8991 4115 8942 4088 8917 TIME...MOT...LOC 0010Z 242DEG 63KT 4087 8963 $$ MILLER
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 9, 3:08 PM CDT, 3 hours 48 minutes earlier.
Area forecast discussion, Apr 9, 3:08 PM CDT, 3 hours 48 minutes before
Area Forecast Discussion NATIONAL WEATHER SERVICE LINCOLN IL 308 PM CDT Thu Apr 9 2015 .SHORT TERM...(Tonight) ISSUED AT 307 PM CDT THU APR 9 2015 19z/2pm surface analysis shows 998mb low centered over southeast Iowa, with cold front trailing southward into western Missouri. Line of convection is rapidly developing along the front within the moderately unstable and uncapped airmass in the warm sector. 0-6km bulk shear values will be on the increase as the afternoon progresses as a mid-level short-wave approaches from the west, resulting in continued convective intensification. HRRR has had a good handle on the situation throughout the day, with its latest iteration agreeing closely with prior runs. Based on satellite timing tools and HRRR guidance, it appears the line of storms will cross the Mississippi River by 23z/6pm, then will track through the Illinois River Valley and to the I-55 corridor by about 02z/8pm. Damaging wind gusts will be the primary threat, but large hail and a few tornadoes will be possible as well. As the storms move further east, they will likely congeal into a solid line and the tornado threat will diminish accordingly. Once the front passes, windy and cooler weather will be on tap overnight with a slow west to east clearing trend by dawn. && .LONG TERM...(Friday through Thursday) ISSUED AT 307 PM CDT THU APR 9 2015 Morning upper air shows a pontential severe event this afternoon and evening, as main upper level shortwave and vort max over southwest NE at 12z will be rotating to the east. Low level thermal ridge and moisutre axis extends into MO/IL ahead of the approaching front. lowl level jet is particularly strong flowing into MO/western IL and so ample shear available in warm sector. HRR model and NAM a little slower on the movement of the front through the region, going through this evening. Shear with strong upper jet and low level southern jet will make severe potential with severe storms possible on the cold front as it sweeps through. Deepening surface low to move northeast into eastern IA and then southern WI. High pressure in control until weak front moves in and brings showers on late sunday and sunday night. Another chance off showers Tuesday into Thursday. && .AVIATION...(For the 18Z TAFS through 18Z Friday afternoon) ISSUED AT 1255 PM CDT THU APR 9 2015 Strong southwesterly winds will prevail this afternoon, with frequent gusts to between 25 and 35kt. Convection will initially be isolated, but will become more widespread by late afternoon into the early evening as a cold front moves in from the west. High-res models are in good agreement that a line of storms will develop along the advancing front near/west of the Mississippi River by mid to late afternoon, then push eastward into Illinois after that. Based on HRRR timing, have included a TEMPO group for thunder at KPIA between 23z and 01z, then further east to KCMI between 02z and 04z. Once storms pass, winds will veer to the west and increase and remain quite gusty through the night. In addition, MVFR ceilings currently across western Iowa into Kansas will spill eastward, with forecast soundings suggesting low clouds remaining in place until close to dawn Friday. After that, am expecting mostly clear skies with continued brisk westerly winds Friday morning. && .ILX WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH until 1 AM CDT Friday FOR ILZ054>057-061>063- 066>068-071>073. && SHORT TERM...Barnes LONG TERM...Goetsch AVIATION...Barnes
Hazardous weather outlook, Apr 9, 3:50 PM CDT, 3 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LINCOLN IL 350 PM CDT THU APR 9 2015 ILZ027>031-036>038-040>053-101100- CASS-CHAMPAIGN-CHRISTIAN-DE WITT-FULTON-KNOX-LOGAN-MACON-MARSHALL- MASON-MCLEAN-MENARD-MORGAN-PEORIA-PIATT-SANGAMON-SCHUYLER-SCOTT- STARK-TAZEWELL-VERMILION-WOODFORD- 350 PM CDT THU APR 9 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS AND EAST CENTRAL ILLINOIS. .DAY ONE...TONIGHT A COLD FRONT WILL PUSH INTO THE AREA THIS EVENING...TRIGGERING A ROUND OF POTENTIALLY SEVERE THUNDERSTORMS. DAMAGING WIND GUSTS IN EXCESS OF 60 MPH, LARGE HAIL GREATER THAN QUARTER SIZED, AND ISOLATED TORNADOES WILL BE POSSIBLE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY ACTIVE WEATHER WILL RETURN EARLY NEXT WEEK...WITH THUNDERSTORM CHANCES ON SUNDAY AND AGAIN TUESDAY INTO WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS LIKELY LATER TODAY...MAINLY BETWEEN 4 PM AND 10 PM. ILZ054>057-061>063-066>068-071>073-101100- CLARK-CLAY-COLES-CRAWFORD-CUMBERLAND-DOUGLAS-EDGAR-EFFINGHAM- JASPER-LAWRENCE-MOULTRIE-RICHLAND-SHELBY- 350 PM CDT THU APR 9 2015 ...FLASH FLOOD WATCH IN EFFECT UNTIL 1 AM CDT FRIDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS...EAST CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS. .DAY ONE...TONIGHT A COLD FRONT WILL PUSH INTO THE AREA THIS EVENING...TRIGGERING A ROUND OF STRONG TO POTENTIALLY SEVERE THUNDERSTORMS. DAMAGING WIND GUSTS IN EXCESS OF 60 MPH, LARGE HAIL GREATER THAN QUARTER SIZED, AND ISOLATED TORNADOES WILL BE POSSIBLE. IN ADDITION TO THE THREAT FOR SEVERE THUNDERSTORMS...HEAVY RAINFALL AND FLASH FLOODING WILL REMAIN POSSIBLE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY ACTIVE WEATHER WILL RETURN EARLY NEXT WEEK...WITH THUNDERSTORM CHANCES ON SUNDAY AND AGAIN TUESDAY INTO WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS LIKELY LATER TODAY...MAINLY BETWEEN 7 PM AND MIDNIGHT. BARNES
In the hours before
Local storm report, Apr 9, 1:57 PM CDT, 4 hours 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
157 PM CDT THU APR 09 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0122 PM HAIL 8 SW CHILLICOTHE 40.84N 89.61W
04/09/2015 E1.25 INCH PEORIA IL TRAINED SPOTTER
HAIL STARTED AS DIME SIZE, THEN INCREASED TO QUARTER AND
HALF DOLLAR SIZE.
&&
ALWLocal storm report, Apr 9, 2:02 PM CDT, 4 hours 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
202 PM CDT THU APR 09 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0135 PM FUNNEL CLOUD 2 W CHILLICOTHE 40.92N 89.54W
04/09/2015 PEORIA IL TRAINED SPOTTER
FUNNEL CLOUD BUT NO TOUCH DOWN. THERE WAS A STRONG GUST
OF WIND IN CHILLICOTHE.
&&
ALWLocal storm report, Apr 9, 2:07 PM CDT, 4 hours 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
207 PM CDT THU APR 09 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0145 PM FLOOD CHARLESTON 39.48N 88.18W
04/09/2015 COLES IL MESONET
SWOP REPORT. THE TOWN BRANCH IS 1 FT OVERBANK STAGE WHERE
IT INTERSECTS 6TH AND 7TH STREET NEAR DOWNTOWN
CHARLESTON.
&&
ALWLocal storm report, Apr 9, 2:12 PM CDT, 4 hours 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
212 PM CDT THU APR 09 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0130 PM FUNNEL CLOUD DUNLAP 40.86N 89.68W
04/09/2015 PEORIA IL NWS EMPLOYEE
ROPE FUNNEL NEAR NORTH NORTHTRAIL DRIVE IN DUNLAP. BASE
OF THE ROPE FUNNEL IS OBSCURED BY HOUSES.
&&
ALWLocal storm report, Apr 9, 5:27 PM CDT, 1 hour 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
527 PM CDT THU APR 09 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0520 PM HAIL GLASFORD 40.57N 89.81W
04/09/2015 M1.75 INCH PEORIA IL EMERGENCY MNGR
&&
DRHLocal storm report, Apr 9, 5:45 PM CDT, 1 hour 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
545 PM CDT THU APR 09 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0521 PM HAIL GLASFORD 40.57N 89.81W
04/09/2015 M1.00 INCH PEORIA IL PUBLIC
&&
DRHThe office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 8, 8:02 PM CDT | River Flood Warning | ILX | Clay, Richland | 7 days |
| Apr 9, 4:06 AM CDT | Special Weather Statement | ILX | Logan, Macon, Menard, Sangamon | 54 min |
| Apr 9, 4:38 AM CDT | Special Weather Statement | ILX | Champaign, Vermilion | 52 min |
| Apr 9, 4:53 AM CDT | Severe Thunderstorm Warning | ILX | Vermilion | 52 min |
| Apr 9, 5:54 AM CDT | Flash Flood Warning | ILX | Vermilion | 6 hr |
| Apr 9, 6:13 AM CDT | Special Weather Statement | ILX | Clay, Effingham, Jasper | 62 min |
| Apr 9, 6:19 AM CDT | Special Weather Statement | ILX | Clay, Effingham, Jasper | 56 min |
| Apr 9, 7:57 AM CDT | Special Weather Statement | ILX | Clark | 33 min |
| Apr 9, 1:03 PM CDT | Special Weather Statement | ILX | Marshall, Peoria, Stark | 57 min |
| Apr 9, 1:29 PM CDT | Severe Thunderstorm Warning | ILX | Marshall, Peoria, Woodford | 46 min |
| Apr 9, 1:37 PM CDT | Tornado Warning | ILX | Marshall, Peoria, Woodford | 38 min |
| Apr 9, 5:15 PM CDT | Severe Thunderstorm Warning | ILX | Fulton, Peoria, Tazewell | 45 min |
| Apr 9, 6:01 PM CDT | Severe Thunderstorm Warning | ILX | Morgan, Scott | 44 min |
| Apr 9, 6:42 PM CDT | Severe Thunderstorm Warning | ILX | Morgan, Sangamon | 48 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.